MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 80 - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 80 - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.038.380S
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent orif surgery for a fracture of the base of the neck of the left femur with the products in question.In the surgery, after blade insertion, an attempt was made to lower the set screw using the flexible screwdriver in question, but the screwdriver hit the pelvis and could not be inserted deep enough.The affected side was turned inward and the upper body was bent, and the set screw was lowered little by little by inserting and rotating the screwdriver while lightly tapping the handle of the screwdriver with a hammer.During this time, the screwdriver was rubbing against the skin, and the surgeon proceeded to lower the set screw, although he was aware that the skin was damaged.From the middle of the process, it was conducted with a metal plate between the driver and the skin.Although the screwdriver was being turned while checking the positional relationship between the convexity of the tip of the driver and the insertion handle in question through fluoroscopy, the screwdriver stopped turning at a distance of about 1 cm from the convexity of the screwdriver to the insertion handle, which was used as an indicator.The process was stopped at the physician's discretion, based on his understanding of the risks associated with the set screw not being fully descended, with emphasis on the threat of skin necrosis.The surgery was completed successfully with 30 minutes surgical delay.The surgeon commented that the cause was that the patient had a past pelvic injury and deformity fusion.The patient outcome was reported to be stable, and no other medical intervention was required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1 (manufacturing site name) h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): product code: : 04.038.380s lot number: 23103p6 release to warehouse date: 07.Jun.2024 expiration date: 01.Jun.2034 supplier: depuy synthes products, inc.Manufacturing site: werk selzach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 80 - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20796724
Report Number8030965-2024-14438
Device Sequence Number12733325
Product Code HSB
UDI-Device Identifier10886982099211
UDI-Public(01)10886982099211(17)340601(10)23103P6
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.038.380S
Device Lot Number23103P6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FEM NAIL Ø10 125° L170 TIMO15; UNK - INSERTION INSTRUMENTS: TRAUMA; UNK - SCREWDRIVERS
Patient Age89 YR
Patient SexFemale
Patient Weight38 KG